MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT

MEDTRONIC PUERTO RICO OPERATIONS CO. TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE; BUR, EAR, NOSE AND THROAT
Model Number 1884004HR
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned.A product analysis has not been performed.
 
Event or Problem Description
The customer reported the blade tip broke during an endoscopic sinus surgery.It was reported that no fragment(s) remained in the patient's body.There was no patient injury.
 
Additional Manufacturer Narrative
Visually, the tip had broken off the inner cutter which would have resulted in the reported event.The portion that became detached measured approximately 0.23¿ in length.The break occurred at the first proximal tooth valley.The inner assembly was deformed in such a way that indicates the inner blade teeth impacted the outer teeth at the third proximal valley while moving in a counter clockwise direction which resulted in the observed break.The failure mode in the complaint sample could not be reproduced using non-complaint samples.The areas of the device that are in question are supplied material components.If information is provided in the future, a supplemental report will be issued.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 11CM LONG M4 ROTATABLE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key7040765
Report Number3004209178-2017-23949
Device Sequence Number1014250
Product Code EQJ
UDI-Device Identifier00885074079530
UDI-Public00885074079530
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/16/2021
Device Model Number1884004HR
Device Catalogue Number1884004HR
Device Lot NumberHG1UFWS
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1